# SDR 99UAL900451

- Difficulty date: August 26, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N785UA
- Make and model: Boeing 777222
- Aircraft serial: 26954
- Engine: Pwa PW4090
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Stalled
- Location: Lt Engine
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: E, A

## Discrepancy

SHORTLY AFTER DEPARTURE IAD ENROUTE TO FRA, LEFT ENGINE INDICATED HIGH EGT ACCOMPLANIED BY ENGINE SURGE.  ACCOMPLISH ENGINE SHUTDOWN AND RETURNED TO IAD. SUPPLEMENTAL DATA UPDATE COMPRESSOR STALL WAS CAUSED BY COMPRESSOR VARIABLE VANE SYSTEM FAILSAFED TO FULL OPEN POSITION.
